Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Diamond Head

Hair loss & accutane: temporarily or permanent?

Recommended Posts

I'm almost 20 years old and have been taking accutane since last september (40mg), by the end of this month I'll be finished. I used it before when I was 16 and 18, both with good results. My doctor told me this would probably be the last time I'd have to use it due to my age. I've always experienced the usual side affects, dry skin, dry hair, dry lips, dry eyes.

However I now have long hair and I'm noticing it is changing. My hair is long and flowing but at a lot of places I have lots of new short, curly hairs. Also my hair line seems to have receded a little bit at both sides of my head. There were a few weeks too when I experienced a very dry skin on my head, skin that regenerated too fast and left quite some downdruffish stuff on my head.

In the past all the side effects went away after I stopped using accutane. I'm just a bit worried about the hair thing now, is it temporarily too? Like I said I had quite short hair before so it might just be that I didn't notice similar things at the time (had the same problem with the skin on my head) but I'd like to be sure.

What do you know about this?

Share this post


Link to post
Share on other sites

Well, my doctor has said that it's usually always temporary. So if I were you then I wouldn't worry. Now if it lasts for a while after your done with your treatment then maybe you should check with your doctor. In SOME people it may be permanent....but don't sweat it quite yet. Laterz

-Shawn-

Share this post


Link to post
Share on other sites

I mean....i've had some hair fall out. Not like i'm my receding line or whatever you call it, is going back, but my hair has thinned out a little bit. Now, if you have a LOT of hair coming out during your treatment, then obviously check up with your doctor. But if you have just a little thinning of your hair then it'll be aight man.

-Shawn-

Share this post


Link to post
Share on other sites

Oh, my hairline is fine. From lots of people i've talked to who have taken accutane...seems like most if not all who have had some hair loss it was just a "thinning" of the hair, temporarily until they were done with their treatment. So like I said.....don't let it bother you unless you have copious amounts of hair coming out. peace

-Shawn-

Share this post


Link to post
Share on other sites

Yea thats my biggest fear about accutane. I dont know anyone who has had permanent hairloss on it, it has always come back. I heard there is a shampoo you can use that helps keep your hair thick and healthy. Maybe you should ask your doctor about it.

Share this post


Link to post
Share on other sites

can it make girls hair fall out too??? I dont think it's worth all the side affects... my brother was on it a few years ago and was miserable. :evil: i felt so bad for him

Share this post


Link to post
Share on other sites

I've been on low doses of accutane for almost a month now. I notice my eyelashes are falling out, not in clumps or anything like that, but much more easily as if the roots are no longer strong. They are not growing back very well. My scalp is a bit dry and flakey (just like my face) but still not unbearable. I've resigned myself to preferring clear skin over thick eyelashes and hair. Yes, thats how badly I want my skin to act nice.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×